Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 134, NWS Wilmington, OH

August 13, 2005Auglaize County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 13, 2005, 3:21 PM EDT for Auglaize County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2005, 3:21 PM EDT (19:21 UTC)
Expired
Aug 13, 2005, 3:45 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Auglaize County, OH

The radar

The Cincinnati radar (KILN), 131 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:40 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 13, 1:40 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
140 PM EDT SAT AUG 13 2005

.AVIATION (18Z-18Z)...
CONVECTIVE TEMPERATURE HAS BEEN ACHIEVED...AND THUNDERSTORMS HAVE
POPPED UP IN SOUTHERN OHIO AND NORTHERN KENTUCKY. CONVECTION IS
CURRENTLY AWAY FROM TAF SITES...BUT ALL SITES CAN EXPECT TO HAVE A
CUMULONIMBUS IN SIGHT THIS AFTERNOON AND EARLY THIS EVENING. AFTER
THUNDERSTORMS DIE DOWN DIURNALLY TONIGHT...CONVECTION WILL REFORM
EARLY SUNDAY AHEAD OF A SHORT WAVE.

&&

.SHORT TERM (TODAY)...
ESTIMATE FROM MORNING SOUNDING INDICATED HIGHER TEMPS THAN FORECAST.
THIS IS BEING CONFIRMED BY CURRENT READINGS IN THE MID 80S.
THEREFORE HAVE UPDATED TO RAISE HIGHS. ALSO REMOVED MORNING WORDING.

STILL EXPECT CONVECTION TO DEVELOP IN WARM SECTOR THIS AFTERNOON.
LINE OF DEVELOPING CUMULUS IN INDIANA MAY BE THE SOURCE OF SOME
THUNDERSTORMS. ALSO EXPECT DEVELOPMENT IN SITU AFTER WE REACH
CONVECTIVE TEMP OF 89.6 FAHRENHEIT.
&&

.PREVIOUS DISCUSSION...
(ISSUED 246 AM EDT SAT AUG 13 2005)

SHORT TERM (TODAY THROUGH MONDAY)...
SURFACE ANALYSIS SHOWS NEARLY STATIONARY FRONT FROM LAKE ERIE INTO
SRN ILLINOIS. KILN RADAR SHOWS CONVECTION SKIRTING WEST CENTRAL
OHIO AND WAYNE COUNTY (IN). SATELLITE IMAGERY SHOWS BEST CLOUD
COVER OVER WEST CENTRAL OHIO.

MODELS ARE IN PRETTY GOOD AGREEMENT WITH BRINGING COLD FRONT
THROUGH ON SUNDAY NIGHT. THIS WILL BRING THE BEST CHANCE OF
EVERYONE SEEING SOME RAIN. UNTIL THEN THE THREAT OF SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED. BEST SHOTS WILL BE NEAR FRONT OR
OUTFLOW AND MAINLY DURING PEAK DAYTIME HEATING. HAVE LEFT SMALL
POPS IN MONDAY AS FRONT MAY NOT MAKE IT SOUTH OF FA.

MAV AND MET TEMPS SEEM A LITTLE COOL. BELIEVE IT IS DUE TO THE
AMOUNT OF CONVECTION BOTH ARE KICKING OFF. GOING TO GO CLOSER TO
PERSISTENCE.

TIPTON

(ISSUED 424 PM EDT FRI AUG 12 2005)

LONG TERM (SUNDAY THROUGH FRIDAY)...
A FRONT WILL APPROACH THE AREA ON SUNDAY AND THEN DROP SOUTH AND
MEANDER AROUND THE OHIO RIVER MONDAY THROUGH THURSDAY. FRONT IS
PROGGED TO LIFT NORTH ON FRIDAY.  THIS WILL REQUIRE CHANCE POPS EACH
DAY OF THE LONG TERM.  TRENDED TOWARD DIURNAL VARIATION STARTING
MONDAY NIGHT WITH AFTERNOON CONVECTION FOLLOWED BY DRIER WEATHER AT
NIGHT.

GENERALLY KEPT TEMPERATURES AT OR ABOVE GUIDANCE...STICKING WITH
RECENT TRENDS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Aug 13, 4:58 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
458 AM EDT SAT AUG 13 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-140857-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
458 AM EDT SAT AUG 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY
STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON.

CONDITIONS WILL BE A BIT TAD COOLER TODAY WITH TEMPERATURES TOPPING
OUT AROUND 90.  HOWEVER, THE HUMIDITY WILL BE A BIT HIGHER PRODUCING
HEAT INDICES IN THE 95 TO 100 DEGREE RANGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOON AND EVENINGS
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

 TIPTON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 3:48 PM EDTSevere Thunderstorm WarningILNMercer27 min
Aug 13, 3:56 PM EDTSevere Thunderstorm WarningILNHardin49 min
Aug 13, 5:34 PM EDTSevere Thunderstorm WarningILNHardin11 min
Aug 13, 6:44 PM EDTSevere Thunderstorm WarningILNHamilton46 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.